Is gabapentin good for anxiety as well as pain relief?
- 25 Feb 2011 by rhondableu55
- anxiety, pain, generalized anxiety disorder, muscle pain, gabapentin, muscle
My doctor prescribed gabapentin for sore feet and muscle pain in my legs and I am on 300 mgs. I am new to this drug ,and my feet feel better, and I feel like I am less anxious. Is it my imagination?
25 Aug 2013
Yes it is good for pain and anxiety. It's not your imagination.
Faith, hope and love,
11 Apr 2012
No i dont think it is your imagination, i started it also end of feb 12. It was great the first 1 to 2 weeks... then leveled its self out and im on 900mg a day and still have a lot of bad days... and still not much sleep!!! Im taking it for Fibromyalgia.
24 Aug 2013
I am suffering from cervical disk disease and have a bulging disk in my neck that is causing nerve damage in my left arm and hand making it weak and also numb. I was on a narcotic called Lortab or (Norco) for so long that my body got used to having it and if I didn't have it, I would go through withdraws and severe anxiety. Now that my Neuro doc prescribed me gabapentin (Neurotin) 300 mgs 3 times a day, I feel less anxious and it also helps with pain. Not as good as a Narcotic but it is non habit forming and helps so much. Always felt scared to take any anxiety or depression med but this miracle pill has helped with all my needs, thus far, I've only been on it for 2 weeks.
25 Feb 2011
Nope, not your imagination. Gabapentin (neurontin) is prescribed for both nerve pain and seizure disorder. An off label use of gabapentin is helping control mood disorder.
Hope this helps,
26 Feb 2011
Hi there, 3 years ago my psychologist prescribed Neurontin for my anxiety. He said it has calming properties. I do find it helps my anxiety in a non addictive way. I take 300mg 4x daily. Hope that helps.
26 Feb 2011
If you feel it's working for you, then why ask others who may react differently?
And you're probably less anxious because your feet feel better!
Mogadons-best for anxiety, you wont be able to feel your feet after a few of them..
26 Feb 2011
rhondablue, it makes sense that if your pain is better you would naturally feel less anxious. You may find if this is a chrontic rather than acute pain, that your dose may have to be increased along the line. Good luck to you, glad you are feeling better.
26 Feb 2011
Just wanted to add that abrupt cessation can still cause wd symptoms i take 600mg 3x daily and if i dont take it for a few days i get cold chills and anxiety
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Disorder for about 10 years now and have finally found relief with this new med. Not only have I found relief from the constant pain but I feel ...
2 answers • 31 May 2010
I cant relax... even though im so sedated i cant walk straight. And whats with the severe headaches? Im taking 3000 mgs tylenol a day without ...
1 answer • 24 Dec 2012
I have a history with depression and anxiety, I have been diagnosed with "Major Depressive Disorder" and Obsesive Compulsive Disorder. I ...
10 answers • 28 Oct 2013
I've BiPolar Depression & Anxiety. I'm Taking Lamictial n Gabapentin. I like the help Gabapentin gives: depression lessened, no ...
1 answer • 25 Feb 2015
A little over a month ago I started gabapentin for my anxiety and panic attacks 100mg 3x day. It seemed as if either it pooped out on me or ...
2 answers • 10 Sep 2015